Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2011, 3:52 PM EDT for Madison County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 3:52 PM EDT (19:52 UTC)
- Expired
- Aug 9, 2011, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
County Madison County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2727 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WWUS82 KTAE 091952
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT TUE AUG 9 2011
FLZ019-092015-
MADISON FL-
352 PM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 415 PM EDT
AT 347 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF MADISON...OR NEAR HOPEWELL...MOVING
SOUTHEAST AT 15 MPH.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3027 8345 3028 8347 3030 8347 3030 8351
3032 8356 3048 8343 3050 8324 3027 8324
TIME...MOT...LOC 1952Z 295DEG 14KT 3039 8342
$$
17-GOULDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:50 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 10:50 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1050 AM EDT TUE AUG 9 2011 .UPDATE...THE FIRST IN A SERIES OF MID LEVEL SHORTWAVES SET TO PASS OVER OUR LOCAL AREA IS ASSISTING IN THE DEVELOPMENT OF NUMEROUS STORMS OVER THE NORTHERN GOMEX AS WELL AS OVER OUR COASTAL COUNTIES IN NORTH FLORIDA. ALTHOUGH THE DEVELOPING SEABREEZE IS EXPECTED TO BE WEAK DUE TO THE WEAK TEMPERATURE GRADIENT THIS AFTERNOON...BOUNDARIES FROM CONVECTION TO OUR NORTH WILL INTERACT WITH THE DEVELOPING SEABREEZE FRONT TO KEEP CONVECTION GOING ALONG THE COAST THROUGH THE FIRST PART OF THE AFTERNOON. ELSEWHERE...THE SEABREEZE WILL PUSH INLAND THROUGH THE AFTERNOON WHERE A SECOND SHORTWAVE WILL ASSIST THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS REGIONWIDE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...GUSTY WINDS WILL BE LIKELY WITH THIS AFTERNOONS STORMS AND A FEW ISOLATED STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE DOMINANT THREAT. TEMPERATURES ARE FORECAST TO CLIMB INTO THE LOWER TO MIDDLE 90S FOR MOST LOCATIONS THIS AFTERNOON. LOCATIONS NEAR THE COAST WILL BE THE EXCEPTION WHERE UPPER 80S TO LOWER 90S CAN BE EXPECTED. && .MARINE...WINDS AND SEAS WILL REMAIN ELEVATED THIS AFTERNOON BETWEEN A TROUGH OF LOW PRESSURE TO OUR NORTH...AND HIGH PRESSURE NOSING IN TO THE EASTERN GULF. SMALL CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION AS WINDS BETWEEN 15 AND 20 KNOTS AND SEAS BETWEEN 4 AND 5 FEET ARE EXPECTED. WINDS WILL REMAIN AT CAUTIONARY LEVELS THROUGH TOMORROW AFTERNOON AND BEGIN TO FALL BELOW HEADLINE CRITERIA WEDNESDAY NIGHT. && .AVIATION...12Z RADAR SHOWS A LOT OF ACTIVITY ALONG THE GULF COAST THIS MORNING...MAINLY AFFECTING ECP WITH TEMPOS FOR THE WHOLE PERIOD. THESE TSRA ARE EXPECTED TO PERSIST THROUGHOUT TODAY MAKING THEIR WAY INLAND. A SHORTWAVE WILL MAKE ITS WAY SOUTH INTERACTING WITH THE SEA BREEZE ENHANCING TSRA COVERAGE. SO A MORE ACTIVE DAY OVERALL WITH GUSTY WINDS...THUS ALL SITES HAVE MVFR CONDITIONS WITH TEMPOS IN FOR THE AFTERNOON...IFR CONDITIONS ARE POSSIBLE IN STRONGER STORMS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 92 76 98 77 99 / 70 30 40 20 20 PANAMA CITY 87 80 94 80 96 / 70 30 40 20 20 DOTHAN 93 76 97 76 97 / 60 30 20 10 20 ALBANY 95 75 98 76 99 / 60 30 20 10 20 VALDOSTA 97 75 97 74 99 / 70 30 20 10 20 CROSS CITY 90 76 95 75 97 / 70 30 50 20 20 APALACHICOLA 90 80 93 79 96 / 70 30 40 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...HERSEY/GODSEY REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Aug 9, 11:13 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1113 AM EDT TUE AUG 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1113 AM EDT TUE AUG 9 2011 /1013 AM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME NORTHERN REACHES OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS AFTERNOON... .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE REGION TODAY. GUSTY WINDS ARE POSSIBLE IN AFTERNOON STORMS. ALTHOUGH A WIDESPREAD SEVERE EVENT IS NOT EXPECTED...IT IS CERTAINLY POSSIBLE THAT A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. THE STORM PREDICTION CENTER HAS INCLUDED PORTIONS OF OUR FORECAST AREA IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE WEST...SOUTHWEST...AND SOUTH FACING BEACHES OF GULF...BAY...AND WALTON COUNTIES TODAY. MARINERS SHOULD EXERCISE CAUTION TODAY ACROSS THE LOCAL WATERS OUTSIDE OF APALACHEE BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE WEDNESDAY AND THURSDAY. WITH THE DECREASING CONVECTION WE WILL SEE AFTERNOON TEMPERATURES APPROACHING OR EXCEEDING THE CENTURY MARK AT SOME INLAND LOCATIONS. THIS COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S OVER PORTIONS OF NORTH FLORIDA WILL ELEVATE HEAT INDICES AT OR ABOVE 110 DEGREES AND A HEAT ADVISORY MAY BE NEEDED. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE BEGINNING FRIDAY AND CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR WARNING FOR THEIR AREA. HARRIGAN/BARRY
In the hours before
Special weather statement, Aug 9, 11:47 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1147 AM EDT TUE AUG 9 2011
FLZ034-134-091630-
INLAND DIXIE FL-COASTAL DIXIE FL-
1147 AM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 1230 PM EDT
AT 1144 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES SOUTH OF PERRY...OR 8 MILES SOUTHWEST OF
STEINHATCHEE...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHERN DIXIE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2938 8321 2942 8324 2942 8329 2947 8332
2949 8336 2948 8337 2950 8341 2959 8342
2966 8342 2964 8301 2934 8309 2933 8311
TIME...MOT...LOC 1547Z 289DEG 18KT 2958 8347
17-GOULDLocal storm report, Aug 9, 12:26 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1226 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
08/09/2011 M49 MPH GMZ755 FL OTHER FEDERAL
TYNDALL AFB TOWER C MEASURED A WIND GUST OF 260/43 KNOTS
AT A HEIGHT OF 35.1 METERS.
&&
DVDLocal storm report, Aug 9, 1:28 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
08/09/2011 M56 MPH GMZ755 FL OTHER FEDERAL
TYNDALL AFB TOWER C MEASURED A WIND GUST OF 270/49 KNOTS
AT A HEIGHT OF 35.1 METERS.
&&
DVDSpecial weather statement, Aug 9, 3:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT TUE AUG 9 2011
FLZ019-092015-
MADISON FL-
352 PM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 415 PM EDT
AT 347 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF MADISON...OR NEAR HOPEWELL...MOVING
SOUTHEAST AT 15 MPH.
WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3027 8345 3028 8347 3030 8347 3030 8351
3032 8356 3048 8343 3050 8324 3027 8324
TIME...MOT...LOC 1952Z 295DEG 14KT 3039 8342
17-GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:32 AM EDT | Special Marine Warning | TAE | 43 min | |
| Aug 9, 11:39 AM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 9, 11:47 AM EDT | Special Weather Statement | TAE | Dixie | 43 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | TAE | Holmes | 54 min |
| Aug 9, 5:31 PM EDT | Special Weather Statement | TAE | Lee | 44 min |
| Aug 9, 5:36 PM EDT | Special Weather Statement | TAE | Quitman | 39 min |
| Aug 9, 6:23 PM EDT | Severe Thunderstorm Warning | TAE | Early | 37 min |
| Aug 9, 6:32 PM EDT | Special Weather Statement | TAE | Berrien | 28 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 37 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | TAE | Baker | 40 min |
| Aug 9, 7:30 PM EDT | Areal Flood Advisory | TAE | Berrien, Colquitt, Cook, Tift, Worth | 60 min |
| Aug 9, 7:46 PM EDT | Special Weather Statement | TAE | Brooks, Cook, Lanier, Lowndes, Thomas | 59 min |
| Aug 9, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry | 54 min |
| Aug 9, 6:01 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 29 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.